Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 15, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 26, 2018, 10:54 AM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 10:54 AM CDT (15:54 UTC)
- Expired
- Apr 26, 2018, 3:40 PM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS74 KAMA 261554 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1054 AM CDT Thu Apr 26 2018 OKZ001-002-TXZ001-002-006-007-262100- /O.NEW.KAMA.WI.Y.0015.180426T1554Z-180426T2100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, and Dumas 1054 AM CDT Thu Apr 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon for the western and central Oklahoma Panhandle and the northwest Texas Panhandle. * Timing...through 4 pm. * Winds...North 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
1 follow-up statement
156 WWUS74 KAMA 262040 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 340 PM CDT Thu Apr 26 2018 OKZ001-002-TXZ001-002-006-007-262145- /O.CAN.KAMA.WI.Y.0015.000000T0000Z-180426T2100Z/ /O.NEW.KAMA.FR.Y.0003.180427T0800Z-180427T1300Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, and Dumas 340 PM CDT Thu Apr 26 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect from 3 AM to 8 AM CDT Friday for the western and central Oklahoma Panhandle and the northwest Texas Panhandle. The Wind Advisory has been cancelled. * Temperatures...Lows in the lower to mid 30s. * Winds...Winds have decreased below advisory criteria. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move sensitive plants indoors or take measures to protect plants. Take appropriate measures to protect pets. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 10:05 AM CDT, 49 minutes earlier.
Area forecast discussion, Apr 26, 10:05 AM CDT, 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1005 AM CDT Thu Apr 26 2018 .UPDATE... Vigorous upper level short wave trough over northeast Colorado will swing southeastward through the day and evening. As this wave moves across the eastern Panhandles this afternoon and evening it may bring enough dynamics to help produce a few showers and thunderstorms in these areas. Have gone ahead and added some low chances of rain. On a side note, strong cold front is moving through the northwest Panhandles now. Will have to watch the winds for a brief wind advisory today in the northwest quarter of the Panhandles. && .PREV DISCUSSION... /Issued 623 AM CDT Thu Apr 26 2018/ AVIATION... 12Z Issuance...All sites should remain VFR through the period. Southwest winds will turn northerly after 14Z and ramp up with gusts of 30 to 40kts with a frontal passage. Winds will ease after 02Z and be aob 10kts. Clouds will thicken during the day but not affect cigs. Beat PREV DISCUSSION... /Issued 523 AM CDT Thu Apr 26 2018/ DISCUSSION... For this morning, will allow Frost Advisory for the OK and parts of nrn TX Panhandles to expire on schedule at 12Z. Otherwise, for today, a cold front will plow southeast across the fcst area with breezy to windy conditions in its wake. Wind speeds may locally approach advisory criteria across far western counties near the TX and NM state line. However, confidence is low and expected duration should be short lived. Therefore, have decided not to issue a wind advisory with this pckg. Will defer to next shift for consideration if conditions dictate. The associated upper level shortwave trof is progged to dive southeast across the srn high plains this afternoon and evening. This system may be close enuf and there may be just enuf moisture to spark off isold tstms across far ern zones near the OK and TX state line. The greater threat should be further east into Oklahoma. Have kept pops below mentionable for this pckg in ern zones. Then for tonight, lows may dip to near or below 36 degrees again across parts of the OK Panhandle as well as parts of the northern and perhaps western Texas Panhandle. Another Frost Advisory may become necessary in this region late tonight into early Friday morning, and will defer the final decision to the next shift. A western United States large upper level trof will establish itself from Saturday through next Wednesday. Minor upper level shortwave trofs embedded within the western states large trof will be ejecting northeast across parts of the southern and central plains durg this time period. Enuf moisture should be in place by Saturday night to warrant slgt chc pops for showers and tstms across western half of the OK and TX Panhandles, with slgt chc pops spreading further east to encompass most of the area Sunday and Sunday night. Latest 00Z medium range models suggest that the western states upper level trof will edge eastward some each day for Monday through Wednesday. This trend now suggests much of our fcst area will be dry slotted durg this time period with the tstm threat shifting eastward to either parts of the eastern zones or even further east into western Oklahoma. Therefore, have re-configured pops to the above mentioned area for Monday thru Wednesday as well as kept values to no higher than the slight chance category. Andrade && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 24/15
Hazardous weather outlook, Apr 26, 9:57 AM CDT, 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 957 AM CDT Thu Apr 26 2018 OKZ001>003-TXZ001>020-270300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 957 AM CDT Thu Apr 26 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are possible across the eastern Panhandles this afternoon and evening. A storm may become strong, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low temperatures between 33 and 36 degrees are expected by sunrise Friday across parts of the Oklahoma Panhandle as well as parts of the northern and western Texas Panhandle, and a Frost Advisory may become necessary. Thunderstorms will be possible Saturday night through Sunday night across mainly western and central sections of the Oklahoma and Texas Panhandles. Any storms that develop are expected to remain below severe levels at this time. Additional thunderstorms will be possible Monday through Wednesday across eastern sections of the Oklahoma and Texas Panhandles. If storms develop, they are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:40 PM CDT | Frost Advisory | AMA | Dallam, Hartley, Moore, Sherman | 16 hr |
Nearby
Wind Advisories in Texas, 2018Wind Advisories in Oklahoma, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.